Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 9, 2009, 7:21 PM CDT for Camp County, Morris County, Titus County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 9, 2009, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:37 PM CDT | HAIL 0.75 | Mount Pleasant, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 100021
TORSHV
TXC063-343-449-100100-
/O.NEW.KSHV.TO.W.0017.090410T0021Z-090410T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CDT THU APR 9 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
MORRIS COUNTY IN NORTHEAST TEXAS...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
* UNTIL 800 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LEESBURG...
MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASON...COOKVILLE...DAINGERFIELD...OMAHA...ROCKY BRANCH...US 259
AND I 30 INTERSECTION...NAPLES AND MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3309 9513 3309 9512 3325 9513 3331 9502
3335 9479 3322 9465 3316 9465 3303 9468
3294 9514
TIME...MOT...LOC 0020Z 246DEG 36KT 3305 9505
$$
031 follow-up statement
000
WWUS54 KSHV 100034
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT THU APR 9 2009
TXC063-343-449-100100-
/O.CON.KSHV.TO.W.0017.000000T0000Z-090410T0100Z/
TITUS TX-MORRIS TX-CAMP TX-
734 PM CDT THU APR 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CAMP...
MORRIS AND TITUS COUNTIES...
AT 733 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR ROEDER...OR 6 MILES SOUTHEAST OF MOUNT PLEASANT...MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASON...COOKVILLE...DAINGERFIELD...OMAHA...ROCKY BRANCH...US 259 AND
I 30 INTERSECTION AND NAPLES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
1 INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3309 9513 3309 9512 3325 9513 3331 9502
3335 9479 3322 9465 3316 9465 3303 9468
3294 9514
TIME...MOT...LOC 0033Z 246DEG 36KT 3310 9491
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 9, 3:29 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 9, 3:29 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT THU APR 9 2009
.DISCUSSION...
LIGHT RAIN ACROSS EXTREME EASTERN TX...MOVING OUT OF SE OK...AND
ACROSS SW AR. A LIMITED BUT IMPORTANT PERIOD OF DIURNAL HEATING
MAY OCCUR AS CLOUDS WILL DECREASE BEHIND THIS SPOTTY RAIN AND
CLOUD COVER. A WICKEDLY INTENSE DRY LINE APPROACHING INTERSTATE 35...
PACKING SUSTAINED WINDS OF 30 TO 40 MPH...AND DEWPOINTS FALLING
INTO TEENS AND EVEN SINGLE DIGITS. NOT ENOUGH MOISTURE FOR SOLID
LINE OF STORMS...DISCRETE SUPERCELLS COULD EXPLODE ALONG THIS TYPE
OF BOUNDARY. MID LVL TEMPS AT 500 MB COOLING TO AT LEAST -20C OVER
RED RIVER VALLEY THIS EVE WILL MAKE DRYLINE STORMS THAT MUCH MORE
POTENT. LARGE HAIL APPEARS TO BE THE MAIN SVR THREAT...ROTATION
POTENTIAL NOT AS IMPRESSIVE BUT ISOLATED TORNADOES NOT OUT OF QUESTION.
COLD FRONT ALSO SEEN JUST CROSSING EASTERN PANHANDLE REGION...WILL
NOT HAVE MUCH EFFECT OTHER THAN KEEPING FRIDAY NIGHT TEMPS IN THE
40S.
EASTER SUNDAY EVENT MAY PROVE MORE INTERESTING. BOTH LOW LVL WIND
SHEAR AND INSTABILITY COULD BE GREATER THAN TODAY...AS UPPER TROF CLOSES
OFF SUNDAY OVER THE RED RIVER VALLEY REGION OF NORTHCENTRAL TX.
DEEPENING SFC LOW SWINGS AROUND BOTTOM OF THIS TROF INTO WELL
ORGANISED UPPER LEVEL DIRECTIONAL DIVERGENCE. THIS COMBINATION
OF LIFT GENERATED FROM SFC LOW...UPPER DIVERGENCE...AND SEMI
STACKED LOW...MAY ENHANCE HEAVY RAIN POTENTIAL IN ADDITION TO
STRONGLY ROTATING STORMS AS SYSTEM IMPINGES UPON PREEXISTING
LOW LVL ESE FLOW. FINALLY...ANOTHER STORM SYSTEM ON TAP FOR MID WEEK...
TOWARDS END OF EXTENDED PERIOD./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 69 49 72 57 / 50 0 0 0 30
MLU 62 72 49 71 55 / 50 10 0 0 30
DEQ 51 64 43 70 54 / 50 0 0 0 20
TXK 54 65 46 71 54 / 50 0 0 0 20
ELD 59 69 48 71 53 / 50 0 0 0 20
TYR 53 72 48 73 59 / 20 0 0 10 40
GGG 55 70 48 73 58 / 20 0 0 10 30
LFK 60 72 51 75 63 / 30 10 10 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Apr 9, 12:06 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1206 PM CDT THU APR 9 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-138-151-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-HARRISON- PANOLA- 1206 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS ACROSS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. A STRONG UPPER LEVEL STORM SYSTEM...WITH A WELL DEFINED SURFACE LOW... WILL MOVE ACROSS OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF SUPERCELLS COULD DEVELOP IN THE AIRMASS AHEAD OF A DRYLINE...ASSOCIATED WITH THIS LOW. THIS SEVERE WEATHER THREAT IS VERY CONDITIONAL AS THERE IS A VERY STRONG CAPPING INVERSION IN PLACE TODAY. MOISTURE RETURN IS ALSO IN QUESTION. HOWEVER...THE CAP WILL LIKELY WEAKEN JUST WEST OR NEAR THE COUNTY WARNING AREA BY LATE THIS AFTERNOON. THE END RESULT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL HAVE THE LIKELIHOOD OF PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT A GREATER TORNADIC THREAT EXISTS NORTH OF THE FOUR STATE REGION. THE STORMS WILL LIKELY WEAKEN AS WE TRANSITION INTO THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT. THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG WITH LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY WILL LIKELY BE NEEDED ACROSS SOUTHEAST OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... ALONG AND NORTH OF INTERSTATE 30. SOUTH OF INTERSTATE 30...SEVERE WEATHER WILL BE MORE QUESTIONABLE...HOWEVER...SPOTTER ACTIVITATION REMAINS A POSSIBILITY AS FAR SOUTH AS AROUND THE INTERSTATE 20 CORRIDOR. LAZ017>022-TXZ136-137-149-150-152-153-165>167-101715- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1206 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FURTHER SOUTH ACROSS THE DEEP EAST TEXAS LAKES COUNTRY OF NORTHEAST TEXAS INTO WEST CENTRAL AND EAST CENTRAL LOUISIANA... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS WE TRANSITION INTO THE LATE AFTERNOON HOURS...THROUGH THIS EVENING. THE SEVERE WEATHER THREAT IS MAINLY NORTH OF THE REGION...HOWEVER... STORMS COULD DEVELOP SOUTH ALONG THE DRYLINE AND POSE A HAIL OR WIND THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT. THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG WITH LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED ACROSS THE SOUTHERN THIRD OF DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST CENTRAL LOUISIANA LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 9, 6:37 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT THU APR 9 2009
TXZ136-100015-
SMITH-
637 PM CDT THU APR 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...LINDALE...TYLER AND WHITEHOUSE...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TYLER...MOVING EAST AT 45 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Apr 9, 6:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT THU APR 9 2009
OKZ077-100015-
MCCURTAIN-
650 PM CDT THU APR 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
EXTREME NORTHWEST MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST AND PICKENS...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PICKENS...MOVING EAST AT
45 MPH. A TORNADO WARNING IS IN EFFECT FOR THIS STORM FOR PARTS OF
PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...BUT IT APPEARS THE
ROTATION IS GOING TO PASS JUST NORTHWEST OF MCCURTAIN COUNTY.
RESIDENTS OF FAR NORTHWEST MCCURTAIN COUNTY NEED TO MONITOR THIS
WEATHER SITUATION THROUGH 715 PM.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:46 PM CDT | Tornado Warning | SHV | Bowie, Cass | 59 min |
| Apr 9, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 52 min |
| Apr 9, 8:26 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur and 1 more | 49 min |
| Apr 9, 8:44 PM CDT | Tornado Warning | SHV | Cass | 46 min |
| Apr 9, 8:53 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Marion, Upshur | 52 min |
| Apr 9, 9:02 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 43 min |
| Apr 9, 9:34 PM CDT | Tornado Warning | SHV | Harrison, Marion | 31 min |
| Apr 9, 9:37 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 38 min |
| Apr 9, 9:58 PM CDT | Tornado Warning | SHV | Harrison | 47 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.